Berge's maximum theorem with two topologies on the action set
We give variants on Berge's Maximum Theorem in which the lower and the upper semicontinuities of the preference relation are assumed for two different topologies on the action set, i.e., the set of actions availabe a priori to the decision-maker (e.g. a household with its consumption set). Two new uses are pointed to. One result, stated here without a detailed proof, is the norm-to-weak* continuity of consumer demand as a function of prices (a property pointed to in existing literature but without proof or precise formulation). This improves significantly upon an earlier demand continuity result which, with the extremally strong 'finite' topology on the price space, is of limited interest other than as a vehicle for an equilibrium existence proof. With the norm topology on the price space, our demand continuity result acquires an independent significance - particularly for practical implementations of the equilibrium solution. The second application referred to establishes the continuity of the optimal plan as a function of the decision-maker's information (represented by a field of events in a probability spcace of states).
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Bewley, Truman F., 1972. "Existence of equilibria in economies with infinitely many commodities," Journal of Economic Theory, Elsevier, vol. 4(3), pages 514-540, June.
- Florenzano Monique, 1982.
"On the existence of equilibria in economies with an infinite dimensional commodity space,"
CEPREMAP Working Papers (Couverture Orange)
- Florenzano, Monique, 1983. "On the existence of equilibria in economies with an infinite dimensional commodity space," Journal of Mathematical Economics, Elsevier, vol. 12(3), pages 207-219, December.
When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:61:y:1998:i:3:p:285-291. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.